Relapsed need help with subs

Do you take buprenorphine but still use heroin? Why do I have to stop THC to take Suboxone? Is cocaine really a problem for me?
Post Reply
itsnotover
New Poster
New Poster
Posts: 1
Joined: Sat Sep 29, 2018 7:55 pm

Relapsed need help with subs

Post by itsnotover »

I feel terrible that I relapsed. I want to get back on my suboxone but need some advice. I took 4mgs on Monday and its now going on Sunday and I have not taken my subs since then. Is the subs in my system or do I have to go back into withdrawal? do I just wait 24 hours and take the Subs? Ugh I'm so stupid I was doing good in 8mgs subs and I screwed up! Please help I don't know what to do. I know I don't want to get precipitated withdrawal again that is miserable!
User avatar
Amy-Work In Progress
Moderator
Moderator
Posts: 4816
Joined: Thu Feb 23, 2012 2:42 am

Re: Relapsed need help with subs

Post by Amy-Work In Progress »

If you haven't been taking your sub, what have you been taking and when's the last time you did?

Amy
Done is better than perfect!
anythingonce420
Average Poster
Average Poster
Posts: 9
Joined: Sat Sep 22, 2018 2:47 am

Re: Relapsed need help with subs

Post by anythingonce420 »

I'm in the same boat as itsnotover. I was on 8 mg for about a week but since Thursday I've been using heroin. I've made $20 of heroin last until now so I'm not using much at all, but it has been about 72 hours since last sub. Has it been too long or can i get back to the subs?
User avatar
Amy-Work In Progress
Moderator
Moderator
Posts: 4816
Joined: Thu Feb 23, 2012 2:42 am

Re: Relapsed need help with subs

Post by Amy-Work In Progress »

I can't say for sure. I'm not a scientist or a doctor. I do know the half-life of buprenorphine is 24 to 60 hours. That's how long the body takes to clear half of the buprenorphine taken.

Did the heroin get you high? Or were you just trying to feel comfortable? If buprenorphine is still attached to the receptors in your brain, you wouldn't feel the heroin at all. If you felt the heroin, that's a sign that buprenorphine is not longer present at the receptor sites.

If you want to avoid PWs at all costs, wait until you are in moderate withdrawal before you try starting back on suboxone. The longer you wait, the less chance that you will have PWs. If you do get precipitated withdrawals, try not to panic. Keep taking more of the suboxone and eventually your body will adjust to being back on buprenorphine.

I wish you well!

Amy
Done is better than perfect!
Post Reply